ArticleMediterranean journal of rheumatology2018
Antithyroid drug induced syndrome that lies in between ANCA vasculitis and lupus-like syndrome in a 40-year-old female with Graves' disease under methimazole therapy: A Case report.
Article in Mediterranean journal of rheumatology, 2018. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 4 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
4 citing papers in PubMed, 7 citations in OpenAlex.
- From antithyroid therapy to oral necrosis: oral manifestations of methimazole-induced agranulocytosis: a case report.Journal of medical case reports · 2026Article
- Methimazole-Induced Pancytopenia with ANCA Positivity: Diagnostic and Management Challenges.The American journal of case reports · 2025Article
- Rapid-onset methimazole-induced lupus in a pediatric patient with Graves' disease: a case report and review of the literature.Frontiers in pediatrics · 2025Article
- Mediterranean Journal of Rheumatology March 2018 Highlights.Mediterranean journal of rheumatology · 2018Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
2 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
We report the case of a 40-year-old Greek female with symptoms of polyarthritis, pruritic rash and positive p-ANCA antibodies, undergoing treatment with Methimazole therapy for Graves' disease. The rash and the arthritis symptoms promptly disappeared after withdrawal of methimazole, but p-ANCA antibodies remained positive for 6 weeks. By the time that p-ANCA became negative, anti-dsDNA antibodies presented and remained at high titers for 3 months, with no clinical or specific organ disease symptoms. The patient was under close monitoring for the case of potentially life-threating vasculitis of the lung or the kidney and was treated with methylprednisolone. We diagnosed the patient with Antithyroid drug Syndrome, which in our patient presented with arthritis symptoms and had serological features which are commonly found to Antithyroid drug pANCA vasculitis and Antithyroid drug lupus-like syndrome. Physician's awareness is essential for the diagnosis and treatment of this syndrome in clinical practice, taking into consideration the high frequency of the use of antithyroid agents.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.